Side Effects Carboplatin and Doxorubicin

The Olaparib stopped working and now once again back to chemo starting Thursday. Last chemo was Cisplatin and Paclitaxel. The Cisplatin gave me permanent tinnitus and low white blood cells (shots for this). It was discontinued after round three. The Paclitaxel caused me to lose all my hair everywhere. Has anyone has experience with either the Carboplatin or the Doxorubicin. I want to be ready for what comes. And what is so sad is that I feel so good right now since stopping the Olaparb. I still have some fatigue but the stomach issues have gone. Back to the trenches.

Comments

  • I had carboplatin and paclitaxol - side affects included complete hair loss, some numbness in feet, minor nausea (controlled with drugs), fatigue and trouble sleeping, leg pains for about four days after each treatment. Heard that taking Claritin can help with the leg pains - found that out a short while ago and I finished chemo in 2016. Drink plenty of water before chemo and for a few days following - I found that helped

  • [email protected] Thank you for the info. 
  • @Teddybear, I have just finished 6 cycles liposomal doxirubicin (nicknamed “dox”) and carboplatin every 4weeks. Side effects...nausea (carboplatin probably), fatigue for 8 days after chemo (both probably), rash under breasts and arms and along side of chest that was like a raised hive that started to bleed and peel (dox), redness and cracking and bleeding to heels/palms (dox) - last two happened once and went away within a few days and a delay of next cycle. Overall, it was much easier that paclitaxel and I got to keep my hair:-) yay!

    Hope your chemo cycles go ok, be well!
  • Jen_k: I recurred just after Thanksgiving, following 30 months remission following surgery and first-line carbo/pax. I just finished 4 rounds of carboplatin/dox yesterday. I was REALLY concerned about the rash under breasts and along the side of my chest (which actually look like severe bruising and cover a large area) so thank you for mentioning this as a side effect. I assess my palms/heels but so far so good. Hope your treatment is effective and that you stay well!

  • [email protected] thank very much for the information. Which cycle did the rash and peeling begin? Also most important do you have a positive outcome?
  • @Teddybear Rash/peeling started in 3rd week after cycle three, so delayed cycle four by a week. Hmm about positive outcome....I guess that depends on how you define positive? On PET scan after cycle four the pelvic tumours were smaller by half, but not yet gone. That was pretty good news. I have a CT next week (done six cycles now) ...so I will see. The plan is to continue with carboplatin or some other type of chemo every six weeks until something changes. I am not sure what to expect next, I guess I hope all tumours are gone...but maybe not growing and not spreading are realistic goals? 

    @Soledad Thanks for the positive energy my way. For me the rash went away within a week, and the fourth cycle delay was just what was needed. And, I didn’t get the rash again, so hoping that you heal and it never comes back for you:-) j
  • [email protected] thank you again for the information. I would say yes to the positive outcome. Shrinking by half after four cycles is great. I have a tumour that is compromising my colon which means I could have a blockage. I am hoping this chemo combination will shrink it and soon.
    Hope your next scan shows it’s gone.
  • @jen_k
    Wow! Mine happened following 3rd cycle as well and also delayed my fourth (which was yesterday) by one week! I am so routing for you and Teddybear to be cleared of potential and actual blockages! My fingers are crossed for you to have some hopeful healing results shown during your scans <3
  • My ovarian cancer was first diagnosed in June 2014   I had radical surgery and then chemo ( Paclitaxel )..   The cancer returned about a year ago and  I had more chemo (Cissplatin ) to which I reacted so severely that treatment was stopped and I was an inpatient for 16 days with " reactive arthritis ".
    My Ca 125 is going up and my oncologist today suggested more chemo with the drug Caelyx.   I looked up the side effects of this drug as I am so drug sensitive, and they seem horrendous and could be life threatening.   Has anyone had experience with Caelyx that you could share?
  • Hello @Soni - thank you for joining the chat site, and for sharing your story - so sorry you are dealing with the drug sensitivity issue. Yes, reading about those side effects can seem scary. As you mention you have reacted to previous drugs, your team will be on the look out for any new reactions as well. Please do share you thoughts and concerns with your medical team so they can address and plan for your situation. 

    On a personal note, While I have not had Caelyx yet, it was well tolerated by some of the ladies in our in-person support group. 

    Perhaps someone with recent experience will be able to post here. 
  • Hello friends, I am new to this discussion. I started chemo 7 days ago, (paclitaxil, carboplatin).The first 3 days I took the regimented anti nausea drugs and was good. My eyes burned but no nausea. Day 4 felt like I had been hit and run over by a truck. My whole body ached and I could hardly move. Day 5 was the same, Day 6 and Day 7 are a bit better. I have pimple like bumps on my face/temple near my eyebrow. Somehow this comes to me as a shock as I do not recall being informed of the pain. What do you folks do that have felt this way or is this just me?
  • Hello @CountryLiving - welcome to the chat site - sorry your are dealing with this rough patch of the side effects.
    Yes, those all sound very similar to the list given on these drugs - although be sure to let your medical team know about the eyes burning and such (as sometimes they can adjust the dosage drip rate - many ladies have shared this response with me) and that may help lessen the severity / reaction and side effects)..

    Yes, day 4-5 post chemo seems to be the most common worst day... here is an option you can ask your medical team about....for some of us, Dexamethazone on day 2 and 3 post chemo is usually 1 pill at 9am and the other at noon - so twice a day for 2 days post chemo. A few of us have found taking 1 pill on day 3 and the last pill on day 4 spreads out the awfulness and makes it not as bad...Again, please check in with your DR or NP to make sure this is ok for you.
    You can also ask them what would help with the body ache/pain/stiffness (like and OTC med).

    And, yes, I too have had to deal with the rash/pimple bumps issue - face and head - it tends to fade/lessen over time for me - I found that you can use corn starch directly on it if you are itchy (I also sprinkled that in on my scalp once the hair started to fall out to get relief)

    Do you have a copy of the By Your Side support guide 
    You can order here: https://ovariancanada.org/living-with-ovarian-cancer/support-resources
  • Thank you for your insightful comments. I will discuss your suggestions with my Dr at next meeting. Very reassuring knowing someone else has felt the same way and had similiar side effects. I was not expecting quite the challenges.
    Yes I have ordered a copy of By your Side. 
    Thank you again.
  • I have had two treatments with Caelyx so far, and after the third treatment I will be scanned to see if the drug is working.  I too was shocked when I read the list of possible side effects, but so far, other than fatigue and occasional slight nausea, I am handling the drug well.  Would be interesting to hear how others react to this drug.
  • Hello @smm70 - thank you for sharing about Caelyx and glad to her about how you are tolerating the treatment / side effects.
    Hello @CountryLiving - how are you doing this month so far?
Sign In or Register to comment.